Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Resting pulse rate, AFIB, weakness, dizziness, GERD, on nexium, tramadol, tylenol

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 336 Questions
i am 74; resting pulse rate is 42bpm; wt 275# am i in trouble? I am currently taking nexium for gerd and tramadol for pain along with tylenol. i had afib about 5 years ago. lasted about 6 months and went away. I am very weak and some dizziness?
Posted Fri, 4 May 2012 in Hypertension and Heart Disease
Answered by Dr. Deepak Anvekar 31 minutes later
Hello and Thank you for your query.

Presence of weakness and dizziness along with a low heart rate (42 Per min), indicates the possibility that they could be due to your pre-existing condition of Atrial fibrillation. A low heart rate is expected at this age however we need to read other details along with the heart rate, like regularity, rhythm, volume of the pulse too. This helps further.

Hypertension over a long periods can cause cardiac hypertrophy and this can result in such changes in cardiac contractility, and is one of the main causes of atrial fibrillation.

A few details, including your blood pressure recordings and the treatment you are undergoing, for blood pressure ( if any) might help for a proper assessment of your high blood pressure.

For proper assessment of your condition, a physical examination, along with a few necessary tests - EKG, echocardiogram and if needed a holter EKG might be helpful.

In addition, treatment of your High BP would also be important.

You might consult your doctor specially a cardiologistn by appointment, for assessment of your condition and initiate proper treatment, as needed.

I shall be available to answer any follow up questions, or any doubts that you might be having.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor